Mayo Clinic Connect
Anyone had success with IVIG infusions for idiopathic neuropathy ?
Liked by maryy, rwinney
I’m being treated for same as you.
I’m hoping IVIG will help in stopping it from getting worse, that’s what my neurologist is saying also.
It’s been 7 years for me getting a diagnosis of CIDP, I’ve seen 5 neurologists and had many tests over this period.
I finally had a nerve and muscle biopsy in August, from which I’m not completely healed.
It showed demyelination, and I was given this diagnosis of CIDP, which IVIG was recommended.
Can’t do steeroids because of my bone issue, having broken 3 times in a year.
They think it’s due to the neuropathy,that it’s broken so much.
My wounds take forever to heal, and they think it’s the neuropathy causing it to take forever.
I’m trying to hang in, as I’m sure you are, but it’s difficult at times.
Jump to this post
CIDP is a terrible disease. It affects different people in different ways, but it all comes down to a dreadful situation that can make just getting through the day a struggle. I hope IVIG can stop the progression of your damage. Hang in there, and know that you are not alone. The GBS/CIDP Foundation has a good site filled with medical information, and it has an online forum. The Foundation recommends the best treatment centers (“Centers of Excellence”), sponsors local chapters and events and a big annual conference with expert speakers. It’s a resource you might want to check out because it’s devoted entirely to CIDP and GBS (which some neurologists consider a short-term form of CIDP). I found their downloadable guide to physical therapy for CIDP patients (written by neurologists) very useful. Most physical therapists are unfamiliar with CIDP and can have you doing things that might harm your weak muscles. We have to learn enough about our conditions to protect ourselves from people who don’t understand the demands the disease makes on our bodies.
Liked by John, Volunteer Mentor, rwinney
I had my first round of IVIG infusions Oct, Nov and Dec, over aa period of 4 days in Oct, then 3 days each session in Nov and Dec.
I honestly felt no differently after the third month.
I was glad to read that it takes awhile to see if it’s helping my CIDP or not.
I’m heading for another 3 month session starting next week.
In March my neurologist will reassess me. I hope I start to see positive results.
This has been very trying for me the past 7 yrs,since my symptoms started.
I know what you’re going through as I have lost my balance and my feet are so numb at times,it’s horrible.
My numbness has gone up to my lips, my right hand, and my pelvic area is numb also.
I broke my right foot 3 times since March 2018, and have had 7 surgeries.
Due to my neuropathy I don’t feel pain from the breaks or the surgeries, although I do get that shooting,burning pain,in both of my feet often.
I never know when it’s going to hit me, so I take Ibuprofen round the clock.
I’m on gabapentin 1500 mg daily, but I really don’t think it’s working.
My quality of life stinks, can’t do much of anything.
I’m wearing a clumsy black special made boot so I can walk, boot may come off in March, but I’ll have to wear something else to keep my ankle from breaking again.
Take care hope you feel better!
I urge you to ask your doctor to try regular treatment with IVIG, so you can have a steady amount in your body all the time. That may help you much more than on and off treatment that never allows the IVIG to gain a foothold. Do ask about it. You deserve better.
Wow, amazing how wonderful IVIG can be for some. The loss of my legs scares me the most. I do have balance thankfully but the weakness, pain and aching throughout my body is debiliating. Time will tell. Trying to be patient but at 49, I'd like to get moving, you know.
What works for me is getting IVIG regularly. My neurologist, who has a splendid reputation and specializes in CIDP, says off and on treatment is worthless. It wears off quickly and you’re right back where you started. Don’t hesitate to insist on regular infusions that will keep the level in your body steady long enough for it to do you some good. It’s not a short term medication like an antibiotic. It’s meant to be taken long term and regularly. .
@sparshall..How much does an ivig treatment cost? Is it something to.discontinue at some point or one has to do this treatment for ever
Liked by John, Volunteer Mentor
Do either of you taken pain medication in addition to IVIG?
@sparshall, thank you for the website reference for the GBS/CIDP Foundation. I thought I would share the link for others to see what help is available.
GBS/CIDP Foundation International – https://www.gbs-cidp.org/
Liked by rwinney
Thanks! I apologize for neglecting to include the link. It’s a valuable organization with a website crammed full of useful information.
Insurance will cover IVIG infusions. The full cost is prohibitive out of pocket. Few could afford it. Medicare Part D pays almost $15,000 a MONTH for my IVIG fluid alone. (80% — I pay the other 20%.) If I went to an infusion center, everything would be covered by Medicare Part B. For various reasons, I have chosen to have an infusion service send a nurse to my house, and I have to pay the full cost of the home nursing care out of pocket. That’s another $1,400 a month. If you have insurance and don’t mind going to an infusion center, you can get treatment without going broke.
Liked by John, Volunteer Mentor, phoenix0509, rwinney
For CIDP, the treatment is lifelong — unless it stops working. Then the neurologist will try something else, such as plasma exchange. CIDP must be treated. Leaving it untreated guarantees severe disability.
I was receiving Gamunex and had few side effects. There is currently a shortage of Gamunex nation wide. The doctor had to switch me to Gammagard. Since taking Gammagard my vision has changed. It is very difficult for me to read. Seem to be using aids. Has anyone experienced a similar issue. I have read the common side effects. Doesn’t mention vision changes. Thank you in advance for you help.
Liked by Lisa Lucier, rwinney
Hi, @alexis – I'd be concerned, too, if my vision changed after switching from one medication to another. Hoping that others like @harley22 @arcticmark @johnbishop @sparshall @arnrob may have some thoughts on suffering some vision changes making it difficult to read after receiving Gammagard liquid [Immune Globulin Infusion (Human)] 10% instead of your previous brand of Gamunex.
How is your reading now, a few days later? Have you had the chance to speak to your prescribing doctor about the vision side effects?
version 126.96.36.199.3.2Page loaded in 1.159 seconds